Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking Levothyroxine for underactive thyroid. Have acne on face. Does medicine cause acne?

Hi, I m currently taking 100mg of Levothyroxine for an under active thyroid . I m about 6 weeks into this course, but it s giving me incredibly bad acne on my face and neck , I ve been applying topical creams which are helping slightly but also severely damaging the skin. I ve been on Thyroxine for years on and off (due to my own forgetfulness) and my breakouts seems to be perfectly timed with when Im taking it. I m just wondering if you can confirm whether Levothyroxine causes acne, and any suggestions you might have to counter it. Thanks!
Asked On : Sun, 25 Nov 2012
Answers:  3 Views:  1327
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hello Kieranjduncan,
Thanks for posting your query.
Levothyroxine is not known to cause the acne, I have never seen it in my practice and I have also checked the medical resources there is no support for this.
You might be having a allergic reaction to some component of the preparation and so I would advise you to change a different brand.
The acne may be a coincident accompaniment and you should wash the face twice with Benzoyal peroxide face wash and apply the Clindamycin cream after the face is not moist.
If still the problem persists then you may need to consult a dermatologist.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Ram Choudhary's  Response
Hello Kieranjduncan,
Thanks for posting your query.
Levothyroxine is not known to cause the acne, I have never seen it in my practice and I have also checked the medical resources there is no support for this.
You might be having a allergic reaction to some component of the preparation and so I would advise you to change a different brand.
The acne may be a coincident accompaniment and you should wash the face twice with Benzoyal peroxide face wash and apply the Clindamycin cream after the face is not moist.
If still the problem persists then you may need to consult a dermatologist.
I hope this answers your query.
In case you have any follow up queries or doubts, you can forward them for me, and I shall be glad to help you.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Nephrologist Dr. Aditya Bhabhe's  Response
Hi
Thanks for your query.
Levo thyroxine usually does not cause acne.
It's best to see a dermatologist for better management of the acne.
It's also essential to follow up regularly with the endocrinologist to monitor the thyroid status
Good luck.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor